Arkansas, 2002

Hail in Arkansas, May 2, 2002

May 2, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 7:15 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, May 2, 7:15 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT THU MAY 2 2002

HAVE SENT OUT A QUICK UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH 213
WHICH EXPIRED AT 800 PM. LOWERED POPS IN CENTRAL/EAST GROUP TO
SLIGHT CHANCE. FOR NOW...WILL LEAVE REMAINDER OF FORECAST UNCHANGED
AS EVERYTHING LOOKS TO BE ON TRACK.

HAVE ALSO REMOVED SEVERE WORDING...AS THE THREAT FOR ORGANIZED
SEVERE WEATHER HAS MOVED EAST. HAVE ISSUED SPS TO ACCOUNT FOR
POSSIBLE STRONG STORMS FOR THE REMAINDER OF THE EVENING.

FCSTID = 57

.LZK...NONE.

In the hours before

Local storm report, May 2, 5:21 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
621 PM CDT THU MAY 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    3 E RAGTOWN               AR   .88 INCH HAIL
05/02/02   MONROE                         REPORTED BY
PUBLIC

57/46
Local storm report, May 2, 5:21 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
621 PM CDT THU MAY 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    3 E RAGTOWN               AR   .88 INCH HAIL 05/02/02
           MONROE                         REPORTED BY PUBLIC

57/46
Special weather statement, May 2, 7:06 PM CST, 3 hours 46 minutes before
ARZ047-056-057-063>065-067>069-030155-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 PM CDT THU MAY 2 2002

...SEVERE THUNDERSTORM WATCH 213 FOR PARTS OF SOUTHERN ARKANSAS
HAS EXPIRED...

THE COUNTIES THAT WERE IN THIS WATCH INCLUDED ARKANSAS....
BRADLEY...CALHOUN...CLEVELAND...DESHA...DREW...JEFFERSON AND
LINCOLN.

WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS COME TO AN END
...STRONG THUNDERSTORMS ARE STILL POSSIBLE FOR THE NEXT SEVERAL
HOURS ACROSS PARTS OF SOUTHERN ARKANSAS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

56
Local storm report, May 2, 7:40 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
840 PM CDT THU MAY 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    7 S HAMPTON               AR   1.75 INCH HAIL
05/02/02   CALHOUN                        REPORTED BY
PUBLIC

0810 PM    KELSO                     AR   .75 INCH HAIL
05/02/02   DESHA                          REPORTED BY
PUBLIC

0820 PM    NEAR JOHNSVILLE           AR   WIND DAMAGE
05/02/02   BRADLEY                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

57
Local storm report, May 2, 7:45 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
845 PM CDT THU MAY 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    7 S HAMPTON               AR   1.75 INCH HAIL
05/02/02   CALHOUN                        REPORTED BY PUBLIC

0810 PM    KELSO                     AR   .75 INCH HAIL
05/02/02   DESHA                          REPORTED BY PUBLIC

0820 PM    NEAR JOHNSVILLE           AR   WIND DAMAGE
05/02/02   BRADLEY                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

57

The radar

The Little Rock radar (KLZK), 113 km away, was scanning. The volume nearest the first event began at 04:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
May 2, 10:52 PM CST
Where
Lincoln County, 5 mi S of Star City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.883, -91.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296931.